Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 290, NWS Shreveport, LA

July 13, 2003Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2003, 1:31 PM CDT for Union County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2003, 1:31 PM CDT (18:31 UTC)
Expired
Jul 13, 2003, 2:30 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 11:55 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS54 KSHV 131831
SVRSHV
ARC139-131930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT SUN JUL 13 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 230 PM CDT

* AT 131 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES NORTHEAST
  OF EL DORADO...MOVING SOUTH AT 20 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 230 PM CDT.

LAT...LON 3314 9245 3301 9239 3301 9269 3314 9271
          3328 9272 3332 9267 3334 9249

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:55 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 13, 10:55 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT SUN JUL 13 2003

UPDATED ZONE PACKAGE JUST SENT OUT.  RAISED POPS ALONG THE NORTH FOR
REMNANTS OF NRN SYSTEM THAT WILL DO A LITTLE MORE THAN SKIRT THE
AREA BEFORE DYING OUT.  IN DOING SO...ALSO TWEAKED DOWN HIGHS
TEMPERATURES DOWN A TAD ACROSS THE EXTREME N ALONG WITH INCREASING
CLOUD COVER.  OTHERWISE...ELSEWHERE...NO MAJOR CHANGES.  T.S.
CLAUDETTE STARTING TO THROW SHOWER ACTIVITY ACROSS SE LA COAST BUT
WILL NOT AFFECT OUR AREA TODAY.

20

.SHV...NONE.
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 1 hour 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A BOUNDARY ACROSS THE
NORTHEAST SECTIONS OF THE REGION THIS AFTERNOON IN CONJUNCTION WITH
AN UNSTABLE AND VERY WARM AIRMASS COULD IGNITE SOME ISOLATED SEVERE
THUNDERSTORM ACTIVITY THOUGH THIS EVENING.  DAMAGING WIND GUSTS AND
SOME LARGE HAIL ARE POSSIBLE IN ANY SEVERE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO SEVERE WEATHER EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THROUGH TONIGHT.

20

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.